Jump to content
  • 0
NoGooD

Recommendations for 4870 vid card bug

Question

I think I spoke with Rainier about this earlier in the week..or perhaps it was JoeDirt.

 

Anyway..heres some info before I get to my problem.

Windows XP Pro..SP3 with Vista mod

Custom Comp Specs:

DFI Lanparty NF4 Ultra-D

AMD X2 4200

1gig RAM

a bunch of HDD space

Sapphire 4870 1GB video card with

Catalyst® Version 08.12

 

Now for the meat of my problem. Whenever I play ET; if the map changes or I use ETMin to look at something on the desktop, the screen is much darker than it was before.

The fix for this is to head to the system setting panel for ET..open up the brightness menu and slide the brightness bar just a touch one way or the other. Then screen then adjusts to it's intended gamma settings.

 

On occasion I run a custom cfg..and nothing I do will change the brightness settings. The gamma bar can be maxed out..and the screen is still dark.

 

I think it was Rainier that suggested I roll back the drivers since his 3870x2 had similar problem. While I'm happy to do that..this card has some issues with heat that the 3870 didn't have and the older drivers did a piss poor job of maintaining the fan at the correct setting.

 

I was wondering if anyone else has found a way to solve this problem. Thanks

Share this post


Link to post
Share on other sites

8 answers to this question

Recommended Posts

  • 0

are you using an autoexec.cfg, with a setting for r_gamma?

 

next time, instead of going to control panel ( hit escape, navigate to options etc ) try opening console ( by pressing ~ ) and type /r_gamma to show what your gamma is, then change it from console ( do /r_gamma followed by a number ex. "r_gamma 2.4" ). easier than using the slider and also allows a greater range of values.. i've been to servers where r_gamma is restricted to a range of values though so be aware that setting gamma = 7 may get you a 5 minute kick from some places. not sure about F|A; i haven't been booted but i haven't used anything over 3 on their servers either.

 

i have problems sporadically with my monitor's contrast when i close ET -- i use a fairly high gamma when i play and sometimes my desktop is washed out, low contrast after closing ET until i restart my machine. i don't know exactly what causes it, but it seems like you have the opposite problem that i have -- for you, ET keeps your desktop's contrast, and for me, sometimes my desktop keeps ET's contrast settings. i have an nvidia 8600 card, totally different vid, so it may just be some sort of miscommunication between windows and ET with regards to control of the monitor settings.. if our problems are related at all.

 

usually the first thing i would try with any video-related problem is to install ( or reinstall if you already have installed ) the latest drivers for your card. i'd try this anyway, but i don't really expect it to change anything in your case.

 

this sort of thing happening whenever there is a map change is weird.. going from desktop to game makes sense but map change? does a map change do a vid_restart?

 

well good luck. try reinstall drivers and/or an autoexec setting ( i'll explain how to do if you want but i guess you know? ) and post update please.

Share this post


Link to post
Share on other sites
  • 0

Hey barcode,

 

After an unsuccessful try and reinstalling older drivers for my ATI card, I ended up installing the latest versions. The older versions still gave me the same problem only more instability.

I know there's a driver used by the game that's in the config, but mine is still setup for my old 6600gt. Do you think changing this would work better, and what would I use in it's place?

Share this post


Link to post
Share on other sites
  • 0

Thats known issue. No drivers could possibly fix it. If you are using ATI drivers use advanced CCC and click on Reactivate ATI controls. - Instant fix after playing game.

 

OR

 

Try to toggle this cvars and see how it goes:

 

r_ext_gamma_control 
r_ignorehwgamma

 

On our both server we allow at max 3 gamma since above 3 you have some client side benefits.

pb_sv_cvar r_gamma in 0 3

Share this post


Link to post
Share on other sites
  • 0

Well I'm Sapphire 4850 user ... no trouble at all as Daredevil said "using ATI drivers use advanced CCC and click on Reactivate ATI controls"

 

But if that didn't help you, well i'll send you tonight after work my autoexec.cfg if that may help you :roll:

 

is it ati original or saphire etc?

 

and yes Joe it is Sapphire :)

 

Custom Comp Specs:

DFI Lanparty NF4 Ultra-D

AMD X2 4200

1gig RAM

a bunch of HDD space

Sapphire 4870 1GB video card with

Catalyst® Version 08.12

Share this post


Link to post
Share on other sites
  • 0
Thats known issue. No drivers could possibly fix it. If you are using ATI drivers use advanced CCC and click on Reactivate ATI controls. - Instant fix after playing game.

 

OR

 

Try to toggle this cvars and see how it goes:

 

r_ext_gamma_control 
r_ignorehwgamma

 

On our both server we allow at max 3 gamma since above 3 you have some client side benefits.

pb_sv_cvar r_gamma in 0 3

 

Your knowledge of recent ATI Catalyst drivers makes me wonder if I should stay away from you and your 333fps :shock:

 

lol, I'll give those gamma settings a try. 90% of the time I play under a profile that uses no config, and I'm using a gamma of like 1.56 or somewhere in that area. Im' not getting a washed out desktop like I've seen with some cfg's that use a really high gamma. The problem surfaces only during a change of map or if I use ETmin to jump to my desktop and back into game again. The screen is much darker than the normal game or desktop settings, even though my gamma settings have remained the same. I end up having to go back into the ET system settings, and move the slider bar up .01 or down .01 and it jumps back to normal.

 

 

I also double checked and I have recovery of the VPU enabled. I only use advanced CCC due to the fact it offers more monitoring options than the basic. Thanks for the suggestions though guys. Also thanks thanks for the offer Medic. I would like to try it and see if that helps. You can either PM it to me on here or email it to me @ NoGood555@clan-555.com.

Share this post


Link to post
Share on other sites
  • 0

ok i'll send you tonight my autoexec but i'll make sure to change some value before sending you the file like Ram setting cos you less ram than me and let you put your Monitor resolution cos i'm using higher one (1680x1050)

 

but it will be easier if you can tell us what resolution you want, this way i give the file and you won't need to change any thing just apply and see if its help ;)

Share this post


Link to post
Share on other sites
  • 0

I suggest you use my gamma bind. It always has happened to me on etpro also somehow. Haven't figured what is causing it but using bind just increase the gamma a bit. Basically, its something like when u minimize the game driver takes control over game and when u maximize game back i guess control is still in hand of CCC rather then game gamma settings.

 

If i recall it correct that was my main problem in Win XP. In vista it doesn't happen but then again vista keeps my game settings when I exit the game or anything and I use CCC.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×